Vermont, 2015

Flash Flood and Flooding in Vermont, June 9 to 10, 2015

June 9 to 10, 2015 · NWS BTV · 5 events in 3 counties and zones

Flash flooding from heavy rainfall occurred along the western slopes of the Green Mountains in northwest Vermont. A cold front was stalled across the Adirondacks and central Vermont, and several waves moving along the front produced repeated periods of heavy rain.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1.3 million
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BTV wrote it up.

Flash flooding from heavy rainfall occurred along the western slopes of the Green Mountains in northwest Vermont. A cold front was stalled across the Adirondacks and central Vermont, and several waves moving along the front produced repeated periods of heavy rain. Early morning rainfall of one to two inches saturated the ground and brought streams and ditches to bankfull, and an additional inch or more later in the day on the 9th added to the ongoing high flows. Terrain likely influenced rain production as low level flow lifted up the western slopes of the Green Mountains.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before the first event at Jun 9, 2:33 PM EST, 2 hours 21 minutes earlier.

Area forecast discussion, Jun 9, 2:33 PM EST, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
333 PM EDT TUE JUN 9 2015

.SYNOPSIS...
WIDESPREAD SHOWERS AND A FEW STRONGER THUNDERSTORMS ARE EXPECTED
ACROSS MUCH OF THE REGION THIS EVENING BEFORE SLOWLY TAPERING OFF
OVERNIGHT. THIS MAY CREATE MINOR FLOOD CONCERNS ACROSS PORTIONS OF
THE ADIRONDACKS, AS WELL AS CENTRAL AND NORTH CENTRAL VERMONT
TONIGHT. AFTER A BRIEF RETURN TO DRIER WEATHER WEDNESDAY MORNING,
ADDITIONAL SHOWERS AND THUNDERSTORMS WILL MOVE INTO NORTHERN NEW
YORK BY WEDNESDAY AFTERNOON AND ACROSS VERMONT WEDNESDAY NIGHT.
BEHIND THIS SYSTEM SEASONABLY WARM AND MAINLY DRY WEATHER IS
EXPECTED FOR THURSDAY INTO FRIDAY.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
AS OF 332 PM EDT TUESDAY...
...SEVERE THUNDERSTORM WATCH IN EFFECT FOR MUCH OF VERMONT UNTIL
800 PM THIS EVENING...

ANOTHER ACTIVE EVENING AND OVERNIGHT PERIOD IS EXPECTED ACROSS
THE FORECAST AREA AS ROBUST SHORTWAVE ENERGY AND ACCOMPANYING
UPPER TROUGH SWING THROUGH THE REGION. SURFACE-BASED INSTABILITY
IN THE 500-1000 K/KG RANGE ALONG WITH DECENT 30-40KT 0-6KM SHEAR
PROFILES WILL COMBINE TO PRODUCE WIDESPREAD SHOWERS AND A FEW
STRONGER TO LOCALLY SEVERE THUNDERSTORMS THROUGH EARLY EVENING
ACROSS MUCH OF THE AREA, BECOMING FOCUSED AND PIVOTING ACROSS THE
ADIRONDACKS INTO PORTIONS OF CENTRAL/NORTHERN VT THIS EVENING
THROUGH ABOUT MIDNIGHT OR SO BEFORE GRADUALLY WEAKENING/LIFTING
NORTHEAST. USING A BLENDED QPF FORECAST SUGGESTS ADDITIONAL
RAINFALL AMOUNTS IN THE 0.25 TO 0.75 INCH RANGE WITH SCATTERED
TOTALS IN EXCESS OF 1 INCH. BASED OFF THESE FORECAST AMOUNTS WE'VE
ISSUED A FLOOD WATCH FOR TONIGHT THROUGH LATE MORNING WEDNESDAY
FOR ESSEX COUNTY, NY EASTWARD INTO MUCH OF CENTRAL/NRN VT. IN
THESE AREAS PRIOR 24-HOUR RAINFALL ENDING AT 700 AM THIS MORNING
AVERAGED 1-2 INCHES WITH MANY CREEKS AND LARGER RIVERS ALREADY
RUNNING HIGH (SEE HYDRO DISCUSSION BELOW). OVERNIGHT LOWS
GENERALLY RANGING THROUGH THE 50S.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
AS OF 332 PM EDT TUESDAY...ACTIVE WEATHER THEN CONTINUES BY
TOMORROW INTO TOMORROW EVENING AS YET ANOTHER SHORTWAVE TROUGH
SWINGS INTO THE REGION. WHILE A GOOD PORTION OF THE DAY WILL BE
DRY, INCREASING SHEAR AND MODEST INSTABILITY SHOULD ALLOW
SCATTERED CONVECTION TO DEVELOP ACROSS SOUTHERN ONTARIO BY MID-
AFTERNOON, AND PROGRESS INTO THE SLV/ADIRONDACKS IN THE 3-7 PM
TIME FRAME OR SO. SPC HAS THIS AREA PAINTED IN SLIGHT RISK OF
SEVERE STORMS AND HAVE MENTIONED GUSTY WINDS AND SMALL HAIL IN
THIS AREA ACCORDINGLY. AS THE ACTIVITY PROGRESSES FURTHER EAST
INTO VERMONT LATER IN THE EVENING AND OVERNIGHT HOURS IT WILL TEND
TO WEAKEN DUE TO LOSS OF INSOLATION AND RESULTANT INSTABILITY.
HIGHS TOMORROW GENERALLY IN THE UPPER 70S TO LOWER 80S. LOWS
WEDNESDAY NIGHT ROUGHLY FROM THE MID 50S TO LOWER 60S.

SENSIBLE WEATHER THEN QUIETS DOWN, ALBEIT SHORTLY BY THURSDAY INTO
THURSDAY NIGHT AS SHORTWAVE RIDGING PROGRESSES ACROSS THE AREA.
OUTSIDE A STRAY NORTHERN MOUNTAIN SHOWER WILL PASSAGE OF WEAK
SHORTWAVE TROUGH ALOFT THURSDAY AFTERNOON, DRY WEATHER IS EXPECTED.
HIGHS SIMILAR TO WEDNESDAY, PERHAPS A DEGREE OR TWO COOLER IN THE
70S TO AROUND 80 WITH LOWS THURSDAY NIGHT ONCE AGAIN FROM THE MID
50S TO LOWER 60S.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
AS OF 332 PM EDT TUESDAY...WEAK RIDGING FRIDAY WILL BREAK DOWN
FRIDAY NIGHT ALLOWING A WARM FRONT TO LIFT ACROSS THE NORTH
COUNTRY, PRODUCING SHOWERS AND THUNDERSTORMS THROUGH MUCH OF
SATURDAY. WEAK RIDGING WILL THEN RETURN FROM SATURDAY NIGHT
THROUGH SUNDAY NIGHT, FOLLOWED BY A COLD FRONT APPROACHING FROM
THE WEST ON MONDAY. THIS FRONT WILL BRING ANOTHER CHANCE FOR
SHOWERS AND THUNDERSTORMS, LINGERING INTO TUESDAY. TEMPERATURES
THROUGHOUT THE PERIOD WILL GENERALLY BE NEAR NORMAL WITH MAXES IN
THE 70S AND MINS IN THE M50S-M60S.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
THROUGH 18Z WEDNESDAY...GENERALLY VFR CONDITIONS WILL SEE
MVFR/IFR CONDITIONS WITHIN SHOWERS THIS AFTERNOON AND EVENING.
SHOWERS WILL CONTINUE TO PUSH NORTHEASTWARD ACROSS NORTHERN NY
INTO THE CHAMPLAIN VALLEY BY 20Z AND CENTRAL VERMONT BY 22Z.
EXPECT ALL TERMINALS TO SEE BRIEF PERIODS OF MODERATE TO HEAVY
RAINFALL, BUT TSRA ACTIVITY WILL CONTINUE TO BE ISOLATED TO
SCATTERED WITHIN THE SHOWERS. MORE WIDESPREAD TSRA WILL BE SOUTH.
SHOWERS AND LOW CIGS WILL PERSIST BEHIND LEADING EDGE OF
SHOWERS/TSTORMS.

HEADING INTO THE OVERNIGHT...PRECIP LOOKS TO END WEST TO EAST
BETWEEN 00Z-03Z AT KMSS/KSLK...06Z-08Z IN THE CHAMPLAIN VALLEY AND
08Z-10Z OVER CENTRAL VT. SOME IFR/MVFR FOG/LOW STRATUS MAY DEVELOP
IN THE EARLY MORNING HOURS AS CLOUDS DIMINISH. ESPECIALLY AT
KSLK/KPBG/KBTV AND KMPV. MORNING SUNSHINE WILL ERODE ANY FOG/LOW
STRATUS BY MID MORNING WITH VFR CONDITIONS EXPECTED THROUGHOUT THE
REST OF THE DAY.

OUTLOOK 18Z WEDNESDAY THROUGH SUNDAY...A WEAK FRONT WILL PRODUCE
SCATTERED SHOWERS LATE WEDS INTO THURSDAY...BEFORE HIGH PRES AND
IFR RETURNS FOR THURSDAY AFTERNOON INTO THE WEEKEND. GIVEN THE
RECENT RAINFALL AND SATURATED GROUND CONDITIONS...IF MORE CLEARING
AND LIGHT WINDS DEVELOP...PATCHY FOG/BR WILL BE POSSIBLE ANY
MORNING AT MPV/SLK. SUNDAY WILL SEE VFR CONDITIONS UNDER HIGH
PRESSURE.

&&

.HYDROLOGY...
AS OF 330 PM EDT TUESDAY...A FLOOD WATCH WILLBE IN EFFECT FOR
ESSEX COUNTY, NY EAST INTO PORTIONS OF NORTHERN VERMONT WHERE 1-2
INCHES OF RAIN HAS FALLEN IN THE PAST 24 HOURS. BLENDED QPF PROGS
SUGGEST AN ADDITIONAL THIRD TO THREE QUARTERS OF AN INCH IN THIS
AREA THIS EVENING WITH SCATTERED TOTALS IN EXCESS OF ONE INCH.
MAIN CONCERN APPEARS TO BE FLOODING IN SOME OF OUR MAINSTEM RIVER
BASINS INCLUDING THE AUSABLE, LAMLOILLE, MISSISQUOI AND WINOOSKI
WHERE LEVELS ARE ALREADY RUNNING HIGH. SOME LOCALIZED FLASH
FLOODING ISSUES MAY ALSO ARISE, BUT THIS APPEARS SOMEWHAT OF A
LESSER THREAT.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...FLOOD WATCH THROUGH WEDNESDAY MORNING FOR VTZ002-003-005-006-
     008-009-016>018.
NY...FLOOD WATCH THROUGH WEDNESDAY MORNING FOR NYZ034-035.

&&

SYNOPSIS...JMG
NEAR TERM...JMG
SHORT TERM...JMG
LONG TERM...KGM
AVIATION...KGM
HYDROLOGY...JMG
Hazardous weather outlook, Jun 9, 4:52 PM EST, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
552 PM EDT TUE JUN 9 2015

VTZ004-007-010>012-019-102200-
ESSEX-CALEDONIA-ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN RUTLAND-
552 PM EDT TUE JUN 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VERMONT...NORTHEAST
VERMONT AND SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA
BY LATER TOMORROW AFTERNOON AND EVENING. A FEW OF THE STORMS COULD
BECOME STRONG, WITH SMALL HAIL AND GUSTY WINDS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VTZ005-008-009-017-018-102200-
WESTERN CHITTENDEN-WASHINGTON-WESTERN ADDISON-EASTERN CHITTENDEN-
EASTERN ADDISON-
552 PM EDT TUE JUN 9 2015

...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VERMONT AND NORTHWEST
VERMONT.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ034-035-VTZ002-003-006-016-102200-
WESTERN ESSEX-EASTERN ESSEX-WESTERN FRANKLIN-ORLEANS-LAMOILLE-
EASTERN FRANKLIN-
552 PM EDT TUE JUN 9 2015

...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...NORTHEAST
VERMONT AND NORTHWEST VERMONT.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ026>031-087-VTZ001-102200-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
552 PM EDT TUE JUN 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK AND
NORTHWEST VERMONT.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA BY
LATER TOMORROW AFTERNOON AND EVENING. A FEW OF THE STORMS COULD
BECOME STRONG, WITH SMALL HAIL AND GUSTY WINDS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 9, 2:54 PM EST, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
354 PM EDT TUE JUN 9 2015

NYZ028-035-VTZ001-002-005-006-008-016-017-092045-
EASTERN CLINTON-EASTERN ESSEX-WESTERN FRANKLIN-EASTERN FRANKLIN-GRAND
ISLE-WESTERN CHITTENDEN-LAMOILLE-WASHINGTON-EASTERN CHITTENDEN-
354 PM EDT TUE JUN 9 2015

...A STRONG THUNDERSTORM WILL AFFECT CHAMPLAIN VALLEY AND WESTERN
VERMONT...

AT 352 PM EDT...A STRONG THUNDERSTORM WAS NEAR PORT KENT...MOVING
NORTHEAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM ALONG WITH
HEAVY DOWN POURS...WHICH MAY CAUSE MINOR POOR DRAINAGE FLOODING IN
AND AROUND THE CITY OF BURLINGTON.

LOCATIONS TO BE IMPACTED INCLUDE...
SOUTH BURLINGTON...COLCHESTER...ESSEX JUNCTION...BURLINGTON
INTERNATIONAL AIRPORT...ESSEX...WILLISTON...WINOOSKI...SHELBURNE...
JERICHO...HINESBURG...STOWE...FAIRFAX...RICHMOND...CHARLOTTE...
UNDERHILL...WESTFORD...WILLSBORO...HUNTINGTON...SOUTH HERO AND
JOHNSON.

IF YOU ARE ON OR NEAR LAKE CHAMPLAIN...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...
YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

LAT...LON 4480 7265 4432 7266 4429 7344 4464 7347
TIME...MOT...LOC 1952Z 246DEG 33KT 4452 7331
Special weather statement, Jun 9, 3:18 PM EST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
418 PM EDT TUE JUN 9 2015

VTZ010-012-019-092045-
ORANGE-EASTERN RUTLAND-WINDSOR-
418 PM EDT TUE JUN 9 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT RUTLAND AND WINDSOR
COUNTIES IN SOUTHERN VERMONT...

AT 417 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR PITTSFIELD TO NEAR PLYMOUTH TO NEAR CHESTER...AND
MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS TO BE IMPACTED INCLUDE...
CLAREMONT...SPRINGFIELD...CHESTER...CHELSEA...LUDLOW...HANOVER...
HARTFORD...CHARLESTOWN...RANDOLPH...NORWICH...HARTLAND...ROYALTON...
BETHEL...SHARON...CAVENDISH...TUNBRIDGE...ROCHESTER...WEST WINDSOR...
STRAFFORD AND BARNARD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4325 7281 4359 7282 4382 7297 4407 7241
      4374 7224 4370 7231 4360 7234 4357 7238
      4351 7240 4348 7238 4338 7242 4336 7239
      4333 7241 4331 7240 4323 7243 4322 7269
TIME...MOT...LOC 2017Z 266DEG 33KT 4377 7287 4359 7275 4323 7263
Special weather statement, Jun 9, 3:50 PM EST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
450 PM EDT TUE JUN 9 2015

VTZ007-008-010-012-018-092115-
ORANGE-EASTERN ADDISON-WASHINGTON-WINDSOR-CALEDONIA-
450 PM EDT TUE JUN 9 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN AND EASTERN
VERMONT...

AT 450 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR ROCHESTER TO BETHEL TO POMFRET TO CHESTER...AND
MOVING NORTHEAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS TO BE IMPACTED INCLUDE...
CLAREMONT...SPRINGFIELD...BARRE...MONTPELIER...CHELSEA...ORANGE...
HANOVER...HARTFORD...RANDOLPH...NORWICH...HARTLAND...WILLIAMSTOWN...
BERLIN...BRADFORD...EAST MONTPELIER...SHARON...CORINTH...
BROOKFIELD...TUNBRIDGE AND PLAINFIELD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4375 7248 4387 7255 4392 7290 4436 7257
      4429 7212 4417 7205 4406 7206 4399 7212
      4396 7210 4392 7212 4386 7219 4377 7220
      4370 7231 4360 7234 4357 7238 4338 7242
      4335 7239 4323 7252
TIME...MOT...LOC 2050Z 215DEG 39KT 4386 7285 4382 7261 4371 7254 4325
7257
Special weather statement, Jun 9, 3:57 PM EST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
457 PM EDT TUE JUN 9 2015

NYZ028-035-VTZ001-002-005-006-008-009-016>018-092300-
EASTERN CLINTON-EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN-
WESTERN CHITTENDEN-LAMOILLE-WASHINGTON-WESTERN ADDISON-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
INCLUDING THE CITIES OF...PLATTSBURGH...PORT HENRY...
TICONDEROGA...ALBURGH...SOUTH HERO...ST. ALBANS...BURLINGTON...
JOHNSON...STOWE...MONTPELIER...MIDDLEBURY...VERGENNES...
ENOSBURG FALLS...RICHFORD...UNDERHILL...BRISTOL...RIPTON
457 PM EDT TUE JUN 9 2015

...HEAVY RAINFALL IN THE CHAMPLAIN VALLEY AND NORTHERN VERMONT...

WIDESPREAD MODERATE TO HEAVY SHOWERS AND ISOLATED THUNDERSTORMS
WILL CONTINUE TO AFFECT PORTIONS OF THE CHAMPLAIN VALLEY AND MUCH
OF CENTRAL AND NORTH CENTRAL VERMONT THROUGH 7 PM. PONDING OF
WATER AND ELEVATED STREAM LEVELS CAN BE EXPECTED IN THIS AREA,
ESPECIALLY IN AREAS OF POOR DRAINAGE. MOTORISTS SHOULD USE CAUTION
THIS EVENING.

JMG
Local storm report, Jun 9, 4:21 PM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
521 PM EDT TUE JUN 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     TSTM WND DMG     BLOOMINGDALE            44.41N  74.09W
06/09/2015                   ESSEX              NY   911 CALL CENTER

            COUNTY DISPATCH REPORTED TREES DOWN ON RTE 3 IN
            BLOOMINGDALE. TIME ESTIMATED FROM RADAR.

&&

EVENT NUMBER BTV1500929

LOCONTO
Local storm report, Jun 9, 4:23 PM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
523 PM EDT TUE JUN 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     TSTM WND DMG     SARANAC LAKE            44.33N  74.13W
06/09/2015                   FRANKLIN           NY   911 CALL CENTER

            FRANKLIN COUNTY DISPATCH REPORTED TREES DOWN IN SARANAC
            LAKE. TIME ESTIMATED FROM RADAR.

&&

EVENT NUMBER BTV1500930

LOCONTO

The radar

The Burlington radar (KCXX), 16 km away, was scanning. The volume nearest the first event began at 21:53 UTC.

Open the radar archive at this moment

Event by event

4 flood, 1 flash flood. Local standard time, as filed.

Flash Flood, Chittenden

When
June 9, 4:54 PM EST to 11:00 PM EST
Where
Chittenden County, 1.7 mi NNE of Jericho Center to 4.12 mi ENE of Rhode Is Corners
Cause
Heavy Rain
Property damage
$750,000
Reported by
Emergency Manager
Coordinates
44.490, -72.961

Heavy rainfall caused flash flooding in the steep western slopes of the Green Mountains. Bolton and Richmond were particularly hard hit with numerous road washouts, culvert failures, and slope failures when roadside ditches became raging torrents. In Richmond an unoccupied, parked car was swept into a ditch, and water and debris surrounded a home on Dugway Road. Damaged roads include, in Huntington: Taft and Happy Hollow Rd, in Richmond: Durand, Dugway, Greystone, Cochran, and Wes White Hill Roads, in Bolton: Duxbury, I-89, Bolton Valley Access, Mountainview, Bear Mountain, Fern Hollow, and Notch Roads, and in Jericho: Milo White and Snipe Island Roads.

Flood, Addison

When
June 9, 6:00 PM EST to 11:00 PM EST
Where
Addison County, 5.16 mi NNE of Starksboro to 5.7 mi E of Starksboro
Cause
Heavy Rain
Property damage
$250,000
Reported by
Emergency Manager
Coordinates
44.301, -73.018

Flooding from heavy rainfall caused a culvert failure on Ben Roberts Road in Starksboro VT.

Flood, Chittenden

When
June 9, 6:00 PM EST to 11:00 PM EST
Where
Chittenden County, 0.41 mi SSW of Huntington Center to 2.51 mi SSE of Hanksville
Cause
Heavy Rain
Property damage
$70,000
Reported by
Emergency Manager
Coordinates
44.294, -72.972

Floodwaters from heavy rainfall damaged Beane Road and Main Road in Huntington VT.

Flood, Chittenden

When
June 10, 3:45 AM EST to 7:00 AM EST
Where
Chittenden County, 2.55 mi S of Miltonboro to 3.28 mi NE of Shelburne
Cause
Heavy Rain
Property damage
$60,000
Reported by
Emergency Manager
Coordinates
44.683, -73.181

Floodwaters from heavy rainfall inundated Rte 2A in St. George, Rte 128 in Essex, and Rte 2 in Colchester at Munson Flats. West Milton Road in Milton and Page Road in Underhill suffered damage, and a culvert was damaged on Interstate 89 in Colchester.

Flood, Franklin

When
June 10, 3:45 AM EST to 7:00 AM EST
Where
Franklin County, 1.29 mi NE of Austin Arpt to 1.16 mi N of Green Corners
Cause
Heavy Rain
Property damage
$150,000
Reported by
Emergency Manager
Coordinates
44.942, -73.080

Brousseau and Morey Roads in Highgate VT were damaged and closed due to washouts.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Vermont in 2015Every state in 2015This day in weather historyWarnings in Vermont, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 580312, 580301, 580303, 580304, 580309.